Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

An oscillation theorem for second order sublinear differential equations


Author: James S. W. Wong
Journal: Proc. Amer. Math. Soc. 110 (1990), 633-637
MSC: Primary 34C10
DOI: https://doi.org/10.1090/S0002-9939-1990-1000170-4
MathSciNet review: 1000170
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: An oscillation criterion is given for the second order sublinear differential equation $ x'' + a(t){\left\vert x \right\vert^\gamma }\operatorname{sgn} x = 0,0 < \gamma < 1$, where the coefficient $ a(t)$ is not assumed to be nonnegative for all large values of $ t$. The result extends a condition recently discovered by Butler, Erbe, and Mingarelli for the linear equation.


References [Enhancements On Off] (What's this?)

  • [1] G. J. Butler, Integral averages and the oscillation of second order ordinary differential equations, SIAM J. Math. Anal. 11 (1980), 190-200. MR 556509 (80m:34028)
  • [2] G. J. Butler, L. H. Erbe, and A. B. Mingarelli, Riccati techniques and variational principles in oscillation theory for linear systems, Trans. Amer. Math. Soc. 303 (1987), 263-282. MR 896022 (88h:34023)
  • [3] P. Hartman, On nonoscillatory linear differential equations of second order, Amer. J. Math. 74 (1952), 389-400. MR 0048667 (14:50b)
  • [4] -, Ordinary differential equations, 2nd. ed., Wiley, New York, 1973.
  • [5] -, On nonoscillatory linear differential equations of second order, Proc. Amer. Math. Soc. 64 (1977), 251-259. MR 0463565 (57:3510)
  • [6] I. V. Kamenev, Certain specifically nonlinear oscillation theorems, Mat. Zametki 10 (1971), 129-134. (Russian) MR 0287077 (44:4284)
  • [7] -, Integral criterion for oscillations of linear differential equations of second order, Mat. Zametki 23 (1978), 249-251. (Russian) MR 0486798 (58:6497)
  • [8] M. K. Kwong and J. S. W. Wong, Linearization of second order nonlinear oscillation theorems, Trans. Amer. Math. Soc. 279 (1983), 705-722. MR 709578 (85f:34065)
  • [9] D. Willett, Classification of second order linear differential equations with respect to oscillation, Adv. in Math. 3 (1969), 594-623. MR 0280800 (43:6519)
  • [10] A. Wintner, A criterion of oscillatory stability, Quart. Appl. Math. 7 (1949), 114-117. MR 0028499 (10:456a)
  • [11] J. S. W. Wong, Oscillation theorems for second order nonlinear differential equations, Bull. Inst. Math. Acad. Sinica 3 (1975), 283-309. MR 0390372 (52:11198)
  • [12] -, An oscillation criterion for second-order nonlinear differential equations, Proc. Amer. Math. Soc. 98 (1986), 109-112. MR 848886 (87j:34061)
  • [13] -, An oscillation criterion for second-order sublinear differential equations, Conference Proceedings, Canadian Mathematical Society, vol. 8, 1987, pp. 299-302. MR 909919 (88j:34068)
  • [14] -, Oscillation theorems for second-order nonlinear ordinary differential equations, Proc. Amer. Math. Soc. 106 (1989), 1069-1077. MR 952324 (89m:34042)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34C10

Retrieve articles in all journals with MSC: 34C10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1990-1000170-4
Keywords: Second order, sublinear, ordinary differential equations, oscillation, weighted averages
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society